Comptes Rendus
Algebra, Geometry and Topology
Infinite symmetric products of rational algebras and spaces
Comptes Rendus. Mathématique, Volume 360 (2022), pp. 275-284.

We show that the infinite symmetric product of a connected graded-commutative algebra over is naturally isomorphic to the free graded-commutative algebra on the positive degree subspace of the original algebra. In particular, the infinite symmetric product of a connected commutative (in the usual sense) graded algebra over is a polynomial algebra. Applied to topology, we obtain a quick proof of the Dold–Thom theorem in rational homotopy theory for connected spaces of finite type. We also show that finite symmetric products of certain simple free graded-commutative algebras are free; this allows us to determine minimal Sullivan models for finite symmetric products of complex projective spaces.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/crmath.298
Classification: 13A02, 16E45, 55P62
Keywords: Symmetric products, Dold–Thom theorem
Jiahao Hu 1; Aleksandar Milivojević 2

1 Stony Brook University, Department of Mathematics, 100 Nicolls Road, 11794 Stony Brook, USA
2 Max Planck Institute for Mathematics, Vivatsgasse 7, 53111 Bonn, Germany
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{CRMATH_2022__360_G3_275_0,
     author = {Jiahao Hu and Aleksandar Milivojevi\'c},
     title = {Infinite symmetric products of rational algebras and spaces},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {275--284},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {360},
     year = {2022},
     doi = {10.5802/crmath.298},
     language = {en},
}
TY  - JOUR
AU  - Jiahao Hu
AU  - Aleksandar Milivojević
TI  - Infinite symmetric products of rational algebras and spaces
JO  - Comptes Rendus. Mathématique
PY  - 2022
SP  - 275
EP  - 284
VL  - 360
PB  - Académie des sciences, Paris
DO  - 10.5802/crmath.298
LA  - en
ID  - CRMATH_2022__360_G3_275_0
ER  - 
%0 Journal Article
%A Jiahao Hu
%A Aleksandar Milivojević
%T Infinite symmetric products of rational algebras and spaces
%J Comptes Rendus. Mathématique
%D 2022
%P 275-284
%V 360
%I Académie des sciences, Paris
%R 10.5802/crmath.298
%G en
%F CRMATH_2022__360_G3_275_0
Jiahao Hu; Aleksandar Milivojević. Infinite symmetric products of rational algebras and spaces. Comptes Rendus. Mathématique, Volume 360 (2022), pp. 275-284. doi : 10.5802/crmath.298. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.5802/crmath.298/

[1] A. K. Bousfield; V. K. Gugenheim On PL De Rham theory and rational homotopy type, Memoirs of the American Mathematical Society, 179, American Mathematical Society, 1976 | Zbl

[2] Aldo Conca; Christian Krattenthaler; Junzo Watanabe Regular sequences of symmetric polynomials, Rend. Semin. Mat. Univ. Padova, Volume 121 (2009), pp. 179-199 | DOI | Numdam | MR | Zbl

[3] John Dalbec Multisymmetric functions, Beitr. Algebra Geom., Volume 40 (1999) no. 1, pp. 27-51 | MR | Zbl

[4] Albrecht Dold; René Thom Quasifaserungen und unendliche symmetrische Produkte, Ann. Math., Volume 67 (1958), pp. 239-281 | DOI | MR | Zbl

[5] Yves Félix; Daniel Tanré Rational homotopy of symmetric products and spaces of finite subsets, Homotopy theory of function spaces and related topics (Contemporary Mathematics), Volume 519, American Mathematical Society, 2010, pp. 77-92 | DOI | MR | Zbl

[6] Kathryn Hess Rational homotopy theory: a brief introduction, Interactions between homotopy theory and algebra. Summer school, University of Chicago, IL, USA, July 26–August 6 (Contemporary Mathematics), Volume 436, American Mathematical Society, 2007, pp. 175-202 | DOI | MR | Zbl

[7] Philip S. Hirschhorn Notes on homotopy colimits and homotopy limits (2014) (http://www-math.mit.edu/~psh/notes/hocolim.pdf)

[8] Ian G. Macdonald The Poincaré polynomial of a symmetric product, Proc. Camb. Philos. Soc., Volume 58 (1962), pp. 563-568 | DOI | Zbl

[9] Ian G. Macdonald Symmetric functions and Hall polynomials, Oxford Mathematical Monographs, Oxford University Press, 1979

[10] Hans Scheerer; Manfred Stelzer Fibrewise infinite symmetric products and M-category, Bull. Korean Math. Soc., Volume 36 (1999) no. 4, pp. 671-682 | MR | Zbl

[11] Dennis Sullivan Infinitesimal computations in topology, Publ. Math., Inst. Hautes Étud. Sci., Volume 47 (1977) no. 1, pp. 269-331 | DOI | Numdam | Zbl

[12] Francesco Vaccarino The ring of multisymmetric functions, Ann. Inst. Fourier, Volume 55 (2005) no. 3, pp. 717-731 | DOI | Numdam | MR | Zbl

Cited by Sources:

Comments - Policy


Articles of potential interest

Dualité de Spanier–Whitehead en géométrie algébrique

Joël Riou

C. R. Math (2005)


Formes différentielles non commutatives et Algèbres de Gerstenhaber

Naoufel Battikh

C. R. Math (2023)


Self-coincidence of mappings between spheres and the Strong Kervaire Invariant One Problem

Daciberg Gonçalves; Duane Randall

C. R. Math (2006)